vision problems

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

falling apart in Arkansas
Regular Member


Date Joined Feb 2008
Total Posts : 32
   Posted 2/25/2008 3:03 PM (GMT -7)   
Can someone tell me, can the meds for crohn's cause vision problems? Seems like every yr I go to the eye doctor he is having to adjust my perscription. i am now trying contacts because cannot see to put make up on anymore. My contacts pescription in 425 in left eye and 350 in right. To me that is bad and it seems to be getting worse. Thinking about lazer but afraid that they will just go bad again if it is because of my meds. Any advise???
Diagnoced with Crohn's in 1999.  Battling with it ever since. Resection of my Terminal Ilium in 2000. Meds seem to change alot lately. But have been on predizone, endacort, pentasa, remicade, 6-mp, also do B-12 injection every month.
 
 
 
 


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 2/25/2008 3:11 PM (GMT -7)   
Did your opthamologist do a tox screen-a good eye exam should tell you wether you are haveing a reaction to the meds or if you are just developing age related vision problems.
I noticed you are on prednisone-that can cause visual problems mainly cataracts so be sure your opthamologist is aware of what you are taking.
Sj

map lady
Regular Member


Date Joined Feb 2008
Total Posts : 154
   Posted 2/26/2008 2:17 PM (GMT -7)   
Hi, if you are on prednisone it can definitely mess up your vision.  You should get it checked by an eye doctor in case it's cataracts or increased eye pressure, so they can do something about it before you sustain any permanent eye damage.  As long as you make sure to get your eyes checked to prevent any permanent damage, your eyes should go back to normal, or at least get much better, after being off the prednisone for a couple weeks.  I was at the point where I could barely drive at night from all the spots/stripes I was seeing before I began my prednisone taper, and within I think 2 weeks of being off prednisone I could finally see again just fine.  Hang in there!

Dave D
Regular Member


Date Joined Aug 2005
Total Posts : 404
   Posted 2/26/2008 5:28 PM (GMT -7)   
I guess my best advice is to watch your eyes very closely. If you find yourself closing one eye to read, get to a retinaologist post haste.
 
I developed a rare disease called Scleritis of the Eye. It's an autoimmune disease like and probably related to Crohn's. I'm getting ahead of it but not out of the woods yet.
Read my bio.
Dave D



Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Thought eye was healing and started taking Entocort counting on the residual (non-systemic portion) as treating the eye. Wrong. In October eye was not stabilized. 11/07 Started Remicade to try and reduce the ocular inflamation of the Scleritis since I had been requiring more and more Prednisone to keep the eye quiet. 12/07, retina tares and detaches again so it's still not working. Now blind in that eye. 1/08 now taking Remicade monthly with no real progress treating inflamed eye. Vision still <20/200. Inflamation starting to show up in good eye. I haven't given up yet, but it doesn't look promising.
Married with 4 grandkids.


ALI9
Regular Member


Date Joined Jan 2008
Total Posts : 95
   Posted 2/26/2008 7:27 PM (GMT -7)   
thought I was nuts , Every time i was on prenisone my vision would get all screwed up. The eye dr said that i do have a start of cataracts and to try and stay away from the steriods if i can. I have been on and off them for approx 20 plus yrs.

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/26/2008 9:52 PM (GMT -7)   
Staying away from the prednisone is easier said than done for some. I have alot of blurred vision too. Get my eyes checked regularly and I don't play with any changes in vision. Family history of glacoma here too. At least they are able to do corrective surgery for the pred caused cataracts! I don't have the courage to wear contacts. I always figured that was another area just asking for an infection I could not fight off now that I'm doing the biologics!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:13 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
312 Guest(s), 7 Registered Member(s) are currently online.  Details
pmm73, ks1905, psbg, Traveler, bdavis, trumpet123, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer